Aa
A
A
Close
1178465 tn?1264085015
Abnormal vaginal bleeding on Synthroid
Hello, I was diagnosed with a multinodular goiter, caused by low thryoid levels in October.   I was having my periods every 3 weeks for years before this.   I was put on 125 mcg Synthroid to keep the goiter from enlargin further and perhaps to shrink it.   For two months after I started Synthroid, I was thrilled to get normal periods back, every 4 weeks.  No since that 2nd period, I started bleeding just 2 weeks after and it's been almost a week now, not bad bleeding but more than spotting.   Is this because of Synthroid and should I contact my doctor about this or just wait and see if it goes away soon?   Thanks for your help, so new to this!
Cancel
7 Answers
Page 1 of 1
1013194 tn?1296463081
I have this problem as well..I am also Peri-menopause so i dont know whats what, but it is a lot worse since going on thyroxine, turn up when they want and last for weeks now..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1178465 tn?1264085015
Oh my, lasting for weeks, I feel for you!   Can I ask how long you've been on thyroxine and what does the doctor say about this?   I have yet to contact the doctor because it's just a slight nusance and maybe it is peri-menopause.    I don't feel bad or anything.... yet.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1013194 tn?1296463081
Its a pain i know, the doctor is putting it down to the Peri..I have been on the thyroxine since June 09, 7 months and this all started in say September..i was fine till going on the thyroxine so i dont know it baffles me..I still believe it has messed me up but its so hard to know as being at this stage of my life and this on top they say one mimics the other..I go back in early Feb so im hoping to find out more as well..I have seen on this forum tho many who have had their cycles mess up with meds.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I had that. My GYN put me on the pill, but now my breasts are sore and I have nodules from the pill, so I have to take iodine. I wonder what I will need to counteract the iodine!

:) Tamra
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1178465 tn?1264085015
Funny how yours started about 2 months after you began meds and mine too, began 3 months after.   I honestly don't think it's peri-menopause, although I am 49.   Before starting Synthroid, my THS was 1.0, now it is 0.02.   My T4 was 7.0, now it is 10.72.    The doctor seemed to think thse were good levels for my situation, to supress what caused the goiter.   But maybe changing meds might change this bleeding situation, I really should call, but will wait a bit since it's only been about a week with this excess.  I hope your doctor can provide a solution for you too!  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1178465 tn?1264085015
Are you also on Synthroid?   If so, did your problems begin after starting it?    I'm so new to the thyroid problems and I worry my doctor might not be up on the newest information.   I assume the iodine is to shrink the nodules?    
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hello, I'm so glad I found this page. I just started taking Synthroid about three months ago. My doctor and I started on .025mcg and then moved up to .050 the past month. I haven't got my period since I started the treatment for my hypothyroidism but when we started the .050 I started spotting. It's been almost three weeks and this keeps happening. Will it go away? Will it get back to normal?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources